Alert archive / Wisconsin / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Feb 9, 2011, 2:48 PM CST for 22 counties in Wisconsin. It took effect at Feb 9, 2011, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 2:48 PM CST (20:48 UTC)
- In effect from
- Feb 9, 2011, 9:00 PM CST
- Expired
- Feb 10, 2011, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WWUS43 KGRB 092048 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CST WED FEB 9 2011 ...DANGEROUS WIND CHILL EXPECTED TONIGHT AND THURSDAY MORNING... .TEMPERATURES WILL DROP INTO THE SINGLE DIGITS BELOW ZERO ACROSS EASTERN WISCONSIN...AND BETWEEN 10 BELOW AND 17 BELOW ZERO ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN OVERNIGHT. THESE VERY COLD TEMPERATURES WILL COMBINE WITH WEST WINDS BETWEEN 5 AND 10 MPH TO PRODUCE DANGEROUS WIND CHILLS ACROSS THE AREA LATE THIS EVENING THROUGH THURSDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100500- /O.NEW.KGRB.WC.Y.0005.110210T0300Z-110210T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 248 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY. * WIND CHILLS VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BERSCH
3 follow-up statements
139 WWUS43 KGRB 100240 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 840 PM CST WED FEB 9 2011 ...DANGEROUS WIND CHILLS EXPECTED AGAIN TONIGHT AND THURSDAY MORNING... .SUBZERO TEMPERATURES WILL COMBINE WITH WEST WINDS BETWEEN 5 AND 10 MPH TO PRODUCE DANGEROUS WIND CHILLS TONIGHT THROUGH THURSDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101045- /O.CON.KGRB.WC.Y.0005.110210T0300Z-110210T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 840 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. * WIND CHILLS VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
252 WWUS43 KGRB 100920 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 320 AM CST THU FEB 10 2011 ...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING... .SUBZERO TEMPERATURES WILL COMBINE WITH WEST WINDS BETWEEN 5 AND 10 MPH TO PRODUCE DANGEROUS WIND CHILLS TONIGHT THIS MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101600- /O.CON.KGRB.WC.Y.0005.000000T0000Z-110210T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 320 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILLS VALUES...20 BELOW TO 30 BELOW ZERO. * IMPACTS...FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TH
918 WWUS43 KGRB 101555 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CST THU FEB 10 2011 ...WIND CHILL READINGS SLOWLY IMPROVING THIS MORNING... .TEMPERATURES WILL CONTINUE TO WARM INTO THE SINGLE DIGITS TO AROUND 10 ABOVE ZERO THIS AFTERNOON. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101700- /O.EXP.KGRB.WC.Y.0005.000000T0000Z-110210T1600Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 955 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES CONTINUE TO SLOWLY WARM THIS MORNING...THEREFORE THE DANGEROUS WIND CHILLS READINGS HAS COME TO AN END. WIND CHILL READINGS DOWN TO AROUND 20 BELOW ZERO ARE STILL POSSIBLE THIS MORNING BEFORE RISING INTO THE SINGLE DIGITS BELOW ZERO THIS AFTERNOON. $$ ECKBERG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 2:51 AM CST, 11 hours 57 minutes earlier.
Area forecast discussion, Feb 9, 2:51 AM CST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 251 AM CST WED FEB 9 2011 .SHORT TERM...TODAY/TONIGHT/THURSDAY. CONTINUED BELOW NORMAL TEMPERATURES WILL BE THE MAIN STORY TODAY THROUGH THURSDAY. WIND CHILL HEADLINE ALREADY IN EFFECT AND VALUES NEAR CRITERIA ALREADY EARLY THIS WED MORNING. WILL LET THE ADVISORY RUN TO NOON. ITS POSSIBLE ANOTHER WIND CHILL ADVISORY WILL BE NEEDED FOR THE WED NIGHT INTO THURSDAY MORNING TIME FRAME. GUIDANCE WINDS LESS BUT DAY SHIFT CAN EVALUATE HEADLINE POTENTIAL. SOME HIGH LEVEL CLOUDS FROM A STORM SYSTEM PASSING OVER THE CENTRAL AND SOUTHERN PLAINS WERE BRUSHING OVER PARTS EAST CENTRAL WISCONSIN EARLY THIS MORNING. MEANWHILE SOME MID TO HIGHER CLOUDS ASSOCIATED WITH A WEAK BUT REINFORCING COLD FRONT DROPPING OVER NORTHERN WISCONSIN WERE PASSING OVER THIS MORNING. STILL OVERALL AFTER THESE FEATURES...MOSTLY SUNNY SKIES AND CLEAR NIGHTS WILL PREVAIL. .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY. A PATTERN CHANGE WILL BE UNDERWAY THIS WEEKEND AS THE UPPER FLOW DEAMPLIFIES AND BECOMES MORE PROGRESSIVE. MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT THROUGH THE PERIOD...BUT A CLOSER INSPECTION REVEALS THAT THE 12Z ECMWF HAS MORE IN COMMON WITH THE GFS ENSEMBLE...AND WILL LEAN HEAVILY IN THAT DIRECTION. THURSDAY NIGHT THROUGH FRIDAY NIGHT...CORE OF THE ARCTIC AIR WILL BE LIFTING OFF TO THE NORTHEAST AS SHORTWAVE ENERGY AND WARM ADVECTION ALOFT BRINGS IN HIGH CLOUDS OVER THE REGION THURSDAY NIGHT. AS A RESULT...EXPECT TEMPS AND WIND CHILLS TO BE LESS OF AN ISSUE THAN THE PREVIOUS NIGHTS. DO NOT THINK WILL NEED WIND CHILL HEADLINES AGAIN. WARM ADVECTION CONTINUES ON FRIDAY WHEN AN 850MB WARM FRONT PASSES OVER THE STATE. FORCING IN THE FORM OF -DIVQ IS WEAK BUT THERE SEEMS TO BE ENOUGH MOISTURE THROUGH THE COLUMN FOR AT LEAST A SLIGHT CHANCE OF LIGHT SNOW. THE WARMING ALOFT THOUGH DOES NOT LOOK TO TRANSLATE TO THE SURFACE AND HIGHS SHOULD STILL FALL BELOW NORMAL BY ABOUT 5 DEGREES. WILL SEE SOME CLEARING OCCUR FRIDAY NIGHT AS MID AND UPPER LEVEL MOISTURE PULLS OUT. TEMPS COULD FALL MORE THAN PROJECTED IF LOW CLOUDS ALSO DEPART. SATURDAY AND SUNDAY...SHORTWAVE FORCING WILL MOVE ACROSS SOUTH-CENTRAL CANADA TO THE LAKE SUPERIOR REGION OVER THIS PERIOD. SURFACE LOW PRESSURE...MOVING FROM LAKE WINNIPEG TO LAKE SUPERIOR...WILL DRAG A WARM FRONT ACROSS THE STATE BRINGING 850MB TEMPS ABOVE 0C EXCEPT FOR FAR NORTHERN WISCONSIN. BEST FORCING WILL STAY NORTH OF THE REGION...BUT THERE MAY BE ENOUGH MOISTURE FOR LIGHT SNOW ACROSS THE NORTH ON SATURDAY. WILL LEAVE THE SLIGHT CHANCES IN THE FORECAST. THE MOISTURE PULLS OUT BY SATURDAY EVENING...LEAVING TEMPERATURES AS THE MAIN FORECAST CONCERN THROUGH THE REST OF THE WEEKEND. ALL SIGNS POINT TOWARDS WARMING ABOVE FREEZING BY SUNDAY...THOUGH AIR WILL BE OF PACIFIC ORIGIN AND WILL BE PASSING OVER THE COLD SNOW PACK OF THE NORTHERN PLAINS. WILL KEEP HIGHS IN THE MID 30S AND LOWS IN THE MID 20S. WEAK CLIPPER DUE TO ARRIVE LATE SUNDAY NIGHT AND WILL GO WITH A CHANCE OF LIGHT SNOW. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF THE FAR NORTH WHERE LAKE EFFECT SNOWS SHOWERS COULD PRODUCE ISOLD MVFR VSBYS AND CIGS. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. && TDH/MPC
Hazardous weather outlook, Feb 9, 3:05 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 305 AM CST WED FEB 9 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 305 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT COLD TEMPERATURES AND WEST WINDS WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO DURING THE MORNING HOURS. THE ARCTIC AIR WILL REMAIN ACROSS THE AREA THROUGH THURSDAY MORNING WITH WIND CHILLS AGAIN FALLING TO THE 20 TO 30 BELOW ZERO RANGE TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-101200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 305 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Wind Chill Advisories in Wisconsin, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.